MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC
Catalog Number 8065751658
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample has been received by manufacturing that has not yet been evaluated.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during vitrectomy while using an ophthalmic trocar, leakage was observed.Surgery was completed on the same day and there was no patient harm.
 
Additional Manufacturer Narrative
Three opened ophthalmic trocar cannula hub assemblies in gauze within a pouch were received for the report of after introduced the valve cannulas to the patient s eye and after 30 minutes he had leakage from one canula.During this time period he introduced many times the vitrector and the light pipe.The returned sample #2 was visually inspected and was found to be non-conforming with a damaged septum with a hole observed.Leak testing could not be performed due to the damage of the sample.Samples #1 and #3 were visually inspected and were found to be conforming.The samples were then functionally leak tested and were found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The video given by the customer was reviewed by the manufacturing site.The video is of a eye surgery with three trocars seated in the eye, one can be seen with a hole at the septum, however no leakage was observed.The reported product complaint could not be confirmed.The exact root cause for sample#2 is unknown; the damaged condition of the valve could have contributed to the reported event; how and when the valve became damaged cannot be determined from the evaluation performed.Possible contributing factor to the damage septum is that the probe was actuated while moving in /out of the trocar cannula.The returned samples #1 and #3 were found to be visually and functionally conforming, therefore a leaking trocar as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.The exact root cause for sample #2 is unknown therefore specific action for this complaint cannot be taken.No action was taken for samples #1 and #3 as the trocars were manufactured to specifications.An acceptance quality inspection is performed to ensure product meets release acceptance criteria.This inspection includes evaluation for damaged valves.Complaints are reviewed and monitored at regular intervals to evaluate effectiveness of actions taken.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
EDGEPLUS VALVED ENTRY SYSTEM
Common Device Name
CANNULA, TROCAR, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16743081
Report Number2028159-2023-00546
Device Sequence Number6379320
Product Code NGY
UDI-Device Identifier00380657516582
UDI-Public00380657516582
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number8065751658
Device Lot Number142YJT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.
Patient Age49 YR
Patient SexFemale